Cushing Syndrome and Suppression of the Hypothalamic-Pituitary-Adrenal Axis After Chronic Use of Topical GlucocorticoidsGuadalix, Sonsoles MD; Jodar, Esbeban MD, PhD; Azriel, Sharona MD, PhD; Calatayud, María MD; Tejero, Ana Isabel MDEndocrinologist: May/June 2008 - Volume 18 - Issue 3 - pp 117-120 doi: 10.1097/TEN.0b013e318174ea8e Case Report Abstract Author Information Topical and inhaled corticoids are considered to be safe even though some reports point out the risks, especially in children. We describe 2 adults in whom the chronic use of topical steroids led to Cushing syndrome. Patients treated with potent topical corticoids should be informed about the possibility of developing Cushing syndrome. Adrenal reserve should be monitored in those patients treated with glucocorticoids for long periods, regardless of the administration route. From the 12 de Octubre University Hospital, Endocrinology Service, Madrid, Spain. Reprints: Sonsoles Guadalix, MD, Avda Andalucía km 5,4, Madrid, Madrid 28041, Spain. E-mail: firstname.lastname@example.org. © 2008 Lippincott Williams & Wilkins, Inc.